MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 30IN 5-0 D/A C-1 VB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 30IN 5-0 D/A C-1 VB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number EH7257H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: were there any patient consequences? there were no patient consequences how was the procedure completed? the procedure may have ended.The doctor changed the type of wire to continue the procedure.Procedure name? the procedure in question was an intervention with the da vinci robot note: event reported in 2210968-2021-07781.
 
Event or Problem Description
It was reported when a patient underwent a procedure with a da vinci robot on (b)(6) 2021 and suture was used.During the procedure, when tightening the knot, the thread broke in the middle.Another like device was used.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/14/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: h3 investigation summary: visual analysis of the returned product revealed that one opened sample (a labeled winding former and a needle/suture piece) product code eh7257 was received for evaluation.The product code is double armed.Upon visual inspection of the returned sample, the suture was received with damages at the surface and the end was observed cutted.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch qgbcql, eh7257h56 and no non-conformances were identified.

Brand Name
PROLENE BLU 30IN 5-0 D/A C-1 VB
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12384085
Report Number2210968-2021-07780
Device Sequence Number4648624
Product Code GAW
UDI-Device Identifier10705031095717
UDI-Public10705031095717
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberEH7257H
Device Catalogue NumberEH7257H
Device Lot NumberQGBCQL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/14/2021
Patient Sequence Number1